Adult breakout/acne worse now

by Elena
(Front Royal, VA)


Thank you for allowing me the opportunity to ask a question. I'm 46, have lived with awful PMS for countless years and did HRT prior. I have wanted to start NatPro however, it's been unavailable for a bit, so I am using Dr. Lee's formula ProgesterAll for the time being.

I followed the directions and when I started I noticed my skin cleared up for a few days (I have been fighting with terrible adult acne for the last 6 months, which is what drove me to research more about the need for progesterone.).

However after the "few days" my skin has broken out even worse and oddly and became noticeably more oily. I cannot seem to find out if I'm taken too much or too little. I have read information from this site that said to increase dosage and far too often women give up before increasing. I used the recommended amount of around 1/4 to 1/2 tsp (though am not sure on exactly the amounts - I'm more guessing here). I started to increase a bit, but still awful breakout.

Any help or insight would be so incredibly appreciated - I'm so frustrated and at a loss.

Thank you so much in advance! This site and information provides has been so helpful and informative (over any other site/information) so I feel I can trust your advice/insight here.

Again, many thanks!!

Goodness to you,

Elena Patrice

Comments for Adult breakout/acne worse now

Click here to add your own comments

Aug 22, 2014
by: Diane

My 24 year old daughter also was struggling with adult acne especially from leutal phase to period. She found out her progesterone was in the cellar. She started progesterone and uses it from day 14 to day 28. It took 5 months but her skin is now so calm and beautiful...just a random pimple here and there. Do you know what milligram your using?
Do more research.
Good luck.

Aug 22, 2014
Adult breakout/acne worse now
by: RJ

Hello Elena!
Increase the progesterone and stay on it for several months. The progesterone is exciting all the bad hormones in you and yes, when you increase those bad ones are fighting to stay dominant in you until they finally let progesterone have it's way and become the dominant hormone. You're 46 and in peri so things are going to be off balance from here on out. You are probably making lots of testosterone hence the acne. If you type that in the google bar on Wray's first page you will read that we make far more testosterone than estrogen when our cycles come each month. Now add peri into the picture and golly, we may have three cycles in one month and lots of testosterone and/or androsterone are made and acne is just one of the many results of those two onery hormones. I am a big fan of Bragg's apple cider vinegar....take it internally every day and I also use a 50/50 mixture on my face for breakouts and oily skin when the testosterone decides to have it's way with me. My children use it also....keeps the acne away. Relieved the rosacea-like redness I had for a long time. Worth a try. It's a long road Elena and it may take several months or even a year before you can live comfortably and without symptoms. Hang in there! God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...